Wisconsin, 2025

Damaging Winds in Wisconsin, June 3, 2025

June 3, 2025 · NWS MKX · 3 events in 3 counties and zones

Several lines or clusters of thunderstorms with damaging winds affected southern WI during the afternoon and evening. The storms occurred along a warm front and cold front as low pressure tracked from southwest WI to northeast WI.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Several lines or clusters of thunderstorms with damaging winds affected southern WI during the afternoon and evening. The storms occurred along a warm front and cold front as low pressure tracked from southwest WI to northeast WI.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 3, 8:51 AM CST, 3 hours 37 minutes earlier. Its key messages:

  • There is a High Swim Risk today from Sheboygan County south to Racine County due to dangerous longshore and structural water currents.
  • Rounds of showers and thunderstorms are expected this afternoon into Wednesday morning. Storms may become strong, with gusty winds as the primary threat this afternoon, while locally moderate to heavy rainfall will become more prevalent tonight. Urban and small stream flooding will be possible.
  • Rain will linger on Wednesday over far southeast WI but gradually end.
  • Smoke aloft from wildfires will continue to move through southern WI through this morning. A narrow band of surface smoke will then be possible on Wednesday behind the cold frontal passage.
Area forecast discussion, Jun 3, 8:51 AM CST, 3 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
951 AM CDT Tue Jun 3 2025

.KEY MESSAGES...

- There is a High Swim Risk today from Sheboygan County south
  to Racine County due to dangerous longshore and structural
  water currents.

- Rounds of showers and thunderstorms are expected this
  afternoon into Wednesday morning. Storms may become strong,
  with gusty winds as the primary threat this afternoon, while
  locally moderate to heavy rainfall will become more prevalent
  tonight. Urban and small stream flooding will be possible.

- Rain will linger on Wednesday over far southeast WI but
  gradually end.

- Smoke aloft from wildfires will continue to move through
  southern WI through this morning. A narrow band of surface
  smoke will then be possible on Wednesday behind the cold
  frontal passage.

&&

.UPDATE...
Issued 951 AM CDT Tue Jun 3 2025

The leading round of showers and storms along the nose of warm
air and moisture advection should reach the southwest forecast
area by around noon. This round will move across the forecast
area and reach the lake by 3-4 pm. Additional rounds of showers
and storms are still expected later afternoon into tonight as a
cold front slowly moves through. Still looks like the main
hazard threats today will be lightning, locally heavy rainfall,
and maybe some stronger winds with the storms. In all, the
forecast looks on track through the remainder of the day.

DDV

&&

.SHORT TERM...
Issued 405 AM CDT Tue Jun 3 2025

Today through Wednesday night:

The MCV over nw IA will track into nrn WI this afternoon but a
sly low level jet will increase ahead of it. This will enhance
warm, moist advection and lead to a round of showers and storms
from south central WI to east central WI for early to mid
afternoon. A few storms could also affect se WI during this
time. MLCAPE is expected to remain below 1000 J/KG and could
struggle to maintain 500 J/KG due to poor mid level lapse rates.
The CAPE is also depicted as long, skinny CAPE on the forecast
soundings. Moderate deep layer shear is anticipated but overall
this environment is marginal for severe storms.

New shower and storm development is then expected later in the
afternoon over south central WI as the cold front arrives. The
cold front passage will be slowed across srn WI tnt as the
shortwave trough currently approaching the srn high plains lifts
newd into srn WI after 06Z. Training of showers and embedded storms
is expected within a PW airmass of 1.6-1.8 inches. The NBM and
WPC QPF forecast focuses on a narrow band of heavy rain from
Rock County to Ozaukee County but some placement error would be
expected. Up to two inches on average could fall in this band
but locally more given some embedded convection. Antecedent
conditions are fairly dry with a moderate drought over far srn
WI as well, so will keep the messaging to urban and small
stream flooding at this time. Less intense rain will then linger
on Wed over se WI while skies will gradually clear well north
and west of the MKE metro area. A narrow band of surface smoke
could return on Wed in the wake of the cold front. High pressure
will then settle over all of srn WI for Wed nt.

Gehring

&&

.LONG TERM...
Issued 405 AM CDT Tue Jun 3 2025

Thursday through Saturday:

A broad upper trough sitting over the Northern Plains and Upper
Midwest will be the focus for several weak shortwaves from
Thursday through Saturday. The first one should be Thursday
afternoon or evening and the other one Friday evening. There is
not much moisture, and the forcing is very weak, so these
shortwaves may produce a brief period of light showers. They do
not look strong enough or unstable for thunder. Winds will be
light, and temperatures will hover around normal or just below.
Lakeshore temps will be cooler due to onshore flow.

Sunday through Monday:

A more robust upper trough with an occluding surface low pressure
system is expected to dig into the Upper Great Lakes Sunday
morning. The associated front will slide across WI Sunday
afternoon or evening and may be the focus for showers and
thunderstorms. There may be light afternoon showers or sprinkles
due to diurnal cumulus clouds with lingering cyclonic flow.

Cronce

&&

.AVIATION...
Issued 951 AM CDT Tue Jun 3 2025

Multiple rounds of showers and storms are expected today into
tonight. The main threat for thunder will be through the evening
hours, with a much lower thunder concern overnight. A few
stronger storms are possible this afternoon into the evening,
with gusty winds and locally heavy rainfall the biggest threats.

The first round of storms is expected to reach from KLNR to KMRJ
by 17Z, KMSN by 19Z, and lakeshore areas by 20-21Z. There may be
a brief lull after this first round, with additional rounds
expected later afternoon into tonight. Lingering showers in the
southeast Wed morning should wind down by late morning, with
decreasing clouds expected through the afternoon.

Ceilings will tank with the arrival of deeper moisture and
precip this afternoon into the evening, likely dropping below 1
kft at times. Ceilings will gradually improved northwest to
southeast tomorrow morning behind the cold front, with mainly
VFR conditions by the afternoon hours. Lower visibilities are
likely within any moderate to heavier rainfall rates through
tonight.

Gusty southwest winds ahead of a cold front today will veer to
the northwest behind the front from northwest to southeast this
evening through tonight, as the front slowly moves through the
area. Lighter north to northeast winds are expected Wednesday.

DDV

&&

.MARINE...
Issued 405 AM CDT Tue Jun 3 2025

South winds will continue to accelerate over the entire lake
this morning. Gusts will peak in the afternoon (25-30 kt) but
remain below gales. This is in response to a Canadian cold front
approaching from the northern Great Plains. The cold front will
cross Lake Michigan tonight into early Wednesday morning with
breezy south winds ahead of the front veering northwest (and
eventually due north) behind it. Weak high pressure will then
settle over the lake later on Wednesday and into Thursday. Light
and variable winds are forecast during this time.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060 until 10 PM Tuesday.

     Beach Hazards Statement...WIZ066-WIZ071 until 6 PM Tuesday.

LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 10 PM
     Tuesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 3, 2:33 AM CST, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
333 AM CDT Tue Jun 3 2025

WIZ046-047-051-052-056>060-062>072-040845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
333 AM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected this afternoon and tonight.
A few strong storms with gusty winds may occur this afternoon,
while locally heavy rain will become more of a concern tonight.
Urban and small stream flooding will be possible.

A High Swim Risk is in effect for Lake Michigan beaches of
Sheboygan, Ozaukee, Milwaukee, and Racine counties, and a Moderate
Swim Risk is in effect for Kenosha county.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There are slight chances for thunderstorms early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and night.

LMZ643>646-040845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
333 AM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect today into the early evening
due to breezy south winds and high waves. Areas of fog may form
late tonight due to a humid airmass flowing over the cold waters
of the lake.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Areas of fog may continue Wednesday morning due to a humid airmass
flowing over the cold waters of the lake.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-040845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
333 AM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

Breezy south to 30 knots are forecast today. There are chances for
thunderstorms this afternoon and tonight.

Areas of fog may form tonight as humid air flows over the cold
waters of the lake.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Areas of fog may continue Wednesday morning due to a humid airmass
flowing over the cold waters of the lake.

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 3, 11:12 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1212 PM CDT Tue Jun 3 2025

WIZ067-068-031800-
Green WI-Lafayette WI-
1212 PM CDT Tue Jun 3 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LAFAYETTE AND GREEN
COUNTIES THROUGH 100 PM CDT...

At 1212 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Warren to near Pearl City.
Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monroe, Brodhead, Brooklyn, Monticello, Albany, Dayton, South Wayne,
Browntown, Attica, Juda, and Jordan Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4251 8999 4286 8951 4285 8937 4250 8937
TIME...MOT...LOC 1712Z 242DEG 39KT 4257 8992 4225 8973

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CMILLER
Special weather statement, Jun 3, 11:56 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1256 PM CDT Tue Jun 3 2025

WIZ069-031845-
Rock WI-
1256 PM CDT Tue Jun 3 2025

...STRONG THUNDERSTORMS WILL IMPACT ROCK COUNTY THROUGH 145 PM CDT...

At 1255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albany to near Durand. Movement was east
at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Janesville, Beloit, South Beloit, Milton, Brodhead, Clinton,
Orfordville, Footville, Lake Koshkonong, Newark, Magnolia, Tiffany,
Hanover, Avalon, Shopiere, Afton, Avon, Emerald Grove, Johnstown
Center, and Leyden.

This includes the following highways...
 Interstate 39/90 between mile markers 164 and 187.
 Wisconsin Highway 26 between mile markers 6 and 13.
 Interstate 43 between mile markers 0 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4250 8937 4270 8937 4285 8896 4284 8877
      4249 8878
TIME...MOT...LOC 1755Z 257DEG 33KT 4267 8940 4246 8923

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CMILLER

The radar

The Milwaukee radar (KMKX), 49 km away, was scanning. The volume nearest the first event began at 18:29 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walworth

When
June 3, 12:28 PM CST to 12:40 PM CST
Where
Walworth County, 2.15 mi WNW of Walworth Big Foot Ar to 0.24 mi SSW of Delavan Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.540, -88.690

Trees and limbs down in southwest Walworth County including in Delavan and Darien.

Thunderstorm Wind, Green Lake

When
June 3, 5:20 PM CST
Where
Green Lake County, 0.85 mi NW of Markesan
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
43.730, -88.990

Numerous tree limbs down near Little Green Lake.

Thunderstorm Wind, Kenosha

When
June 3, 9:15 PM CST
Where
Kenosha County, 0.69 mi S of Kenosha Airport
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
42.590, -87.930

Wind gust of 59 MPH at Kenosha Regional Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259077, 1259084, 1259082.